CONTINUED FROM PREVIOUS POST...
A couple of days ago I started taking Xanax and noticed some improvement not only in my stress levels but with the reflux.
Besides being a little groggy -- hopefully temporary -- I'm concerned about getting addicted to the drugs, as I'm pretty sensitive to most drugs. Even this morning -- day three on Xanax -- I felt a bit more anxious than normal until I took the drug. (Actually this morning I took some valium (same class of drug) to see how that might work.
So first, I'm looking for any of your experiences with Xanax, Valium, etc. And second, I'm looking for alternatives that may not be as addicting.
The first thing that comes into my mind are SSRI's like Prozac or LexiPro. Thing is I'm not depressed, but if these drugs would "chil me out" enough to help the reflux, maybe they're worth a try. My understanding is they're not additive.
Any comments, suggestions, welcome.
G r o g g y but refluxing a little less...
I take Klonopin. It is a med that is used to treat seizures and anxiety. My doctor originally gave me small doeses to help with insomnia. It does help me sleep.
But, when I hit my 4th month, I began getting Riba rage & very stressed about little things. As you said, not depressed, but I felt really edgy and anxious for nothing. ( not like me at all, I have always been very chill, go with the flow ) I knew it was the tx.
So, since I was already taking small doses for the insomnia, my nurse upped my dose of Klonopin and it seems to be helping. Not only helping with anxiety & that edgy feeling, but taken before bed it really helps me sleep well.
Yes, it addictive, but arent'they all? It's one trade off for another. I like having my sleep & having more patience with all my children.
(((((( Sue ))))))
Hi its me whoaisme, writing on Giddyup's computer...the first thing to remember "t is the meds taking over!!!"that riba is some strong stuff..so yes taking anti anxiety/anti depression/anti whatever it takes to get through treatment has been our approach! Giddy finishes his 48 weeks of daily infergen/riba in two weeks!! He is or has been on it all, right now his regimen is protonix for that churned up stomach feeling, compazine for the naseau, and lexapro for the "depression". We were told that valium is not liver friendly. He also takes ambien to sleep and when he truly needs it ativan for the anxiety. The ativan has a side effect of helping with the stomach problems, however I caution you that it is very addictive. So much for my collective wisdom! Good luck! Feel well! Su
I was half crazy and I wouldn't call it depression. I thought about a divorce from 25 years ago day and night. I was furious at everybody I work with. It took a toll on my wife but she gave me good support while it was going on. The dr wanted me to start an antidepressant at the beginning but I told him I didn't think I'd need it. At about 3 months I started welbutrin and buspar. I can't really say if it did any good but at least I got all the way through tx. The psychiatric symptoms were what nearly drove me off the tx. I put up with the anemia, aches and the rest of the sx okay. If I had to do it again, I'd start an antidepressant as soon as I knew I was going to start tx. BTW my dr said that it's the inf that makes you crazy not the riba. When I was thinking of quitting he said that I should try an inf dose reduction but I kept up the normal dose. I had already had a 4 month riba reduction because of anemia.
I'm alcoholic. I stopped drinking 35 years ago. So sedatives aren't an option for me. I don't remember seeing anybody here say the used them to counter sx but I really don't know.
i was being treated for depression even before tx....the doctor had me switch from wellbutrin to zoloft (wellbutrin is not liver friendly). I take zoloft daily which helps 85%with depression; and i also take klonopin for anxiety/nerves. I don't care what tom cruise says - i've tried everything natural to deal with depression NOTHING has helped but medication...
everything was kind of changed to go with my new tx...i still get sad; but i don't want to not feel at all....it seems to be working for me...
and be well...
The only thing I would like to add is to never take Valium and Xanax together. It can make you very sick. If taking the Xanax makes you feel better while on treatment then take it. Your Doc will cut you down slowly when it is time to stop (Usually over 4-6 weeks)so you won't feel too badly.
Just no Xanax and Valium together. Wait at least 12 hours (or more) before switching from one to the other, and stay with that one. Using both from day to day is not good.
Feel better :-)